- that female "time of month"

TheresaA

New
Messages
24
Reaction score
0
Points
0
Let me give you a little background info. on me: I just turned 50 and have been on Dilantin since I was 22 for a severe brain injury, so I am very low in Vitamin D and iron. Now - the question: I've been having this problem for over a year now: every month, well, every other month, when I get my period, I get severe cramps in my lower right side & I throw up. Always. I went to an OB/GYN who had an ultrasound done & says that nothing was wrong. My regular doctor sent me to have a colonoscopy done, but that turned out ok, too. I swear - I'm not making this up! I know that Dilantin causes damage to the liver. When everything swells up down there, could it be pressing against it, or the gallbaldder or something? Does any other female have this problem? Is it just part of pre-menopause that I should deal with? Should I see another OB-GYN? The doctor I saw was 8 months pregnant. She was probably more concerned with her OWN pain!

Thanks alot - I really appreciate any advice you can give me.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,499
Reaction score
6
Points
148
If you only have symptoms during your period, then a damaged liver or gallbladder is unlikely to be involved. The cramps and nausea could be related to perimenopause or something like endometriosis or an ovarian cyst, but the only way to know for sure and rule out any other causes is to see the doc. So go ahead and get a referral to another OB/GYN, one who can set your mind at ease about what's going on. And in the meantime, consider adding a magnesium supplement -- it can potentially help with the cramping. I hope you get some relief (and answers) soon.
 

TheresaA

New
Messages
24
Reaction score
0
Points
0
If you only have symptoms during your period, then a damaged liver or gallbladder is unlikely to be involved. The cramps and nausea could be related to perimenopause or something like endometriosis or an ovarian cyst, but the only way to know for sure and rule out any other causes is to see the doc. So go ahead and get a referral to another OB/GYN, one who can set your mind at ease about what's going on. And in the meantime, consider adding a magnesium supplement -- it can potentially help with the cramping. I hope you get some relief (and answers) soon.
Thank you!
 
Top